Users' questions

Can I take Zyrtec and Benadryl at the same time?

Can I take Zyrtec and Benadryl at the same time?

Oral antihistamines, such as diphenhydramine (Benadryl) and cetirizine (Zyrtec), should never be taken together, as this can lead to dangerous complications.

Is Benadryl or Zyrtec better for food allergies?

In summary, cetirizine has similar efficacy and onset of action as compared with diphenhydramine in treating acute food allergic reactions. With added benefits of similar efficacy but longer duration of action compared with diphenhydramine, cetirizine is a good treatment option for acute food allergic reactions.

Which is better Benadryl Zyrtec or Claritin?

Doctors consider them safe and effective treatments for minor allergies. Both are second-generation antihistamines. These cause less drowsiness than first-generation antihistamines. No research has concluded that Zyrtec or Claritin is more effective, but some people report better responses with one or the other.

Can I take Benadryl with Zyrtec and Flonase?

Question: If someone is using a nasal steroid spray, such as Nasonex or Flonase, is it okay or even desirable to also use an oral antihistamine such as Zyrtec or Claritin? Answer: Yes, both antihistamines and nasal steroids can be used, depending on the clinical symptoms and the response to treatment.

Is Benadryl the best for allergies?

Is Benadryl or Claritin better? Claritin is usually recommended over Benadryl for allergic rhinitis and other allergy symptoms. Both drugs have similar effectiveness but Claritin has less sedating side effects. Claritin only needs to be taken once daily which may be preferred for some people.

Can I take Zyrtec and Benadryl 12 hours apart?

Yes, you can take both Zyrtec and Benadryl.

What’s the difference between Benadryl and Zyrtec?

Both Zyrtec and Benadryl belong to a family of drugs called antihistamines. They mitigate the symptoms of allergies by treating symptoms caused by hay fever and other allergic reactions to substances like cockroaches, mold, dust mites, or pet dander.

Which is better Zyrtec or Claritin for allergies?

Brain-related side effects are less of an issue with second-generation antihistamines like Claritin (loratadine) and Allegra (fexofenadine) because they’re less likely to enter the brain. Zyrtec (cetirizine), however, is an exception — while it is a second-generation antihistamine, you can still get sleepy from taking it.

Is it safe to take Zyrtec over the counter?

On the other hand, Zyrtec is taken for hay fever, urticaria, and angioedema. While both of these medications can be bought over the counter, you should know that they can be very dangerous if they are not taken as directed.

What kind of medication do you take for allergies?

These include medications like Benadryl (diphenhydramine), Claritin (loratidine), Allegra (fexofenadine), and Zyrtec (cetirizine). Antihistamines block histamine chemicals from attaching to your immune cells, which normally would trigger allergy symptoms like runny nose and itchy eyes.

Which is better for an allergic reaction Benadryl or Zyrtec?

For consistent allergy symptoms, Zyrtec is likely the better choice due to its long duration of action and lower incidence of sedation. For the treatment of insomnia, Benadryl is likely more effective due to its strong sedating effects. For allergic reactions to food and drugs, evidence is mixed.

Is it safe to take Benadryl and Zyrtec?

Yes, you can take both Zyrtec and Benadryl. However, when it comes to treating sneezing, coughing, and watery eyes, it’s important to understand the side effects of OTC medications and what’s really going on with your body in the first place, says Kara Wada, M.D.,…

What kind of allergies does Zyrtec treat?

Zyrtec (cetirizine hydrochloride) is an antihistamine that treats symptoms, such as itching, runny nose, watery eyes, and sneezing from hay fever (allergic rhinitis ) and other allergies, such as allergies to molds and dust mites.

What is the difference between Zyrtec Claritin and Benadryl?

Benadryl is also used to treat insomnia, motion sickness, and mild cases of Parkinsonism. A main difference between Benadryl and Zyrtec is that Zyrtec tends to cause less drowsiness and sedation than Benadryl.